Number Theory
Torsion anomalous points and families of elliptic curves
Comptes Rendus. Mathématique, Volume 346 (2008) no. 9-10, pp. 491-494.

We prove that there are at most finitely many complex λ0,1 such that two points on the Legendre elliptic curve Y2=X(X1)(Xλ) with coordinates X=2 and X=3 both have finite order. This is a very special case of some well-known conjectures on unlikely intersections with varying semiabelian varieties.

Comme cas très spécial de certaines conjectures générales sur l'intersection d'une variété algébrique avec la réunion des sous-schémas de dimension fixée d'un schéma semi-abélien, nous montrons qu'il n'existe qu'un nombre fini de λC{0,1} tels que les quatre points de la courbe elliptique Y2=X(X1)(Xλ) avec X=2 et X=3 soient d'ordre fini.

Published online:
DOI: 10.1016/j.crma.2008.03.024
Masser, David 1; Zannier, Umberto 2

1 Mathematisches Institut, Universität Basel, Rheinsprung 21, CH-4051 Basel, Switzerland
2 Scuola Normale, Piazza Cavalieri 7, 56126 Pisa, Italy
     author = {Masser, David and Zannier, Umberto},
     title = {Torsion anomalous points and families of elliptic curves},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {491--494},
     publisher = {Elsevier},
     volume = {346},
     number = {9-10},
     year = {2008},
     doi = {10.1016/j.crma.2008.03.024},
     language = {en},
     url = {}
AU  - Masser, David
AU  - Zannier, Umberto
TI  - Torsion anomalous points and families of elliptic curves
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 491
EP  - 494
VL  - 346
IS  - 9-10
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2008.03.024
LA  - en
ID  - CRMATH_2008__346_9-10_491_0
ER  - 
%0 Journal Article
%A Masser, David
%A Zannier, Umberto
%T Torsion anomalous points and families of elliptic curves
%J Comptes Rendus. Mathématique
%D 2008
%P 491-494
%V 346
%N 9-10
%I Elsevier
%R 10.1016/j.crma.2008.03.024
%G en
%F CRMATH_2008__346_9-10_491_0
Masser, David; Zannier, Umberto. Torsion anomalous points and families of elliptic curves. Comptes Rendus. Mathématique, Volume 346 (2008) no. 9-10, pp. 491-494. doi : 10.1016/j.crma.2008.03.024.

[1] Bombieri, E.; Masser, D.; Zannier, U. Intersecting a curve with algebraic subgroups of multiplicative groups, Int. Math. Res. Notices, Volume 20 (1999), pp. 1119-1140

[2] Bombieri, E.; Pila, J. The number of integral points on arcs and ovals, Duke Math. J., Volume 59 (1989), pp. 337-357

[3] David, S. Points de petite hauteur sur les courbes elliptiques, J. Number Theory, Volume 64 (1997), pp. 104-129

[4] Husemöller, D. Elliptic Curves, Springer-Verlag, 1987

[5] Masser, D. Small values of the quadratic part of the Néron–Tate height on an abelian variety, Compositio Math., Volume 53 (1984), pp. 153-170

[6] Masser, D. Specializations of finitely generated subgroups of abelian varieties, Trans. Amer. Math. Soc., Volume 311 (1989), pp. 413-424

[7] Masser, D. Counting points of small height on elliptic curves, Bull. Soc. Math. France, Volume 117 (1989), pp. 247-265

[8] Pila, J. Integer points on the dilation of a subanalytic surface, Quart. J. Math., Volume 55 (2004), pp. 207-223

[9] Pila, J.; Wilkie, A. The rational points of a definable set, Duke Math. J., Volume 33 (2006), pp. 591-616

[10] J. Pila, U. Zannier, Rational points in periodic analytic sets and the Manin–Mumford conjecture, Rend. Lincei Mat. Appl. (RML), in press

[11] R. Pink, A common generalization of the conjectures of André–Oort, Manin–Mumford, and Mordell–Lang, manuscript dated 17th April 2005 (13 pages)

[12] Silverman, J.H. Heights and the specialization map for families of abelian varieties, J. Reine Angew. Math., Volume 342 (1983), pp. 197-211

[13] Zilber, B. Exponential sums equations and the Schanuel conjecture, J. London Math. Soc., Volume 65 (2002), pp. 27-44

Cited by Sources: